Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 131, NWS Cleveland, OH

November 5, 2017Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Nov 5, 2017, 12:29 PM EST for Lucas County, Wood County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2017, 12:29 PM EST (17:29 UTC)
Expired
Nov 5, 2017, 1:30 PM EST
In force
61 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Lucas County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 126 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 12:08 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WUUS51 KCLE 051729
SVRCLE
OHC095-173-051830-
/O.NEW.KCLE.SV.W.0131.171105T1729Z-171105T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
1229 PM EST SUN NOV 5 2017

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Wood County in northwestern Ohio...
  Lucas County in northwestern Ohio...

* Until 130 PM EST

* At 1229 PM EST, a severe thunderstorm was located near Delta, or
  near Wauseon, moving east at 60 mph.

  HAZARD...70 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Toledo, Bowling Green, Fostoria, Perrysburg, Oregon, Sylvania,
  Rossford, Waterville, Northwood, Whitehouse, North Baltimore,
  Holland, Weston, Maumee, Ottawa Hills, Walbridge, Pemberville,
  Millbury, Haskins and Luckey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 700 PM EST for northwestern
Ohio.

LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
      4172 8341 4173 8339 4162 8315 4162 8342
      4117 8342 4117 8388 4118 8388
TIME...MOT...LOC 1729Z 255DEG 51KT 4152 8405 

HAIL...0.88IN
WIND...70MPH
 
$$

Mottice
3 follow-up statements
909 
WWUS51 KCLE 051758
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
1258 PM EST SUN NOV 5 2017

OHC095-173-051830-
/O.CON.KCLE.SV.W.0131.000000T0000Z-171105T1830Z/
Wood OH-Lucas OH-
1258 PM EST SUN NOV 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EST
FOR WOOD AND LUCAS COUNTIES...

At 1257 PM EST, a cluster of severe thunderstorms were located 
across Wood and Lucas counties, moving east at 60 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and power lines. 

Locations impacted include...
Toledo, Bowling Green, Fostoria, Perrysburg, Oregon, Sylvania,
Rossford, Waterville, Northwood, Whitehouse, North Baltimore,
Holland, Weston, Maumee, Ottawa Hills, Walbridge, Pemberville,
Millbury, Haskins and Luckey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 700 PM EST for northwestern
Ohio.

LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
      4172 8341 4173 8339 4162 8315 4162 8342
      4117 8342 4117 8388 4118 8388
TIME...MOT...LOC 1757Z 255DEG 51KT 4162 8353 

HAIL...0.75IN
WIND...60MPH
 
$$

Mottice
404 
WWUS51 KCLE 051816
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
116 PM EST SUN NOV 5 2017

OHC095-173-051830-
/O.CON.KCLE.SV.W.0131.000000T0000Z-171105T1830Z/
Wood OH-Lucas OH-
116 PM EST SUN NOV 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EST
FOR WOOD AND NORTHEASTERN LUCAS COUNTIES...

At 116 PM EST, a cluster of severe thunderstorms continue to move 
across eastern Lucas and Wood Counties, moving east at 60 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and power lines. 

Locations impacted include...
Toledo, Bowling Green, Fostoria, Oregon, Rossford, Northwood, North
Baltimore, Walbridge, Pemberville, Millbury, Luckey, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Portage, Jerry City, Hoytville and
Custar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 700 PM EST for northwestern
Ohio.

LAT...LON 4127 8388 4143 8360 4173 8351 4173 8345
      4172 8347 4172 8345 4173 8339 4162 8315
      4162 8342 4117 8342 4117 8388
TIME...MOT...LOC 1816Z 255DEG 51KT 4169 8318 

HAIL...0.75IN
WIND...60MPH
 
$$

Mottice
065 
WWUS51 KCLE 051829
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
129 PM EST SUN NOV 5 2017

OHC095-173-051839-
/O.EXP.KCLE.SV.W.0131.000000T0000Z-171105T1830Z/
Wood OH-Lucas OH-
129 PM EST SUN NOV 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR WOOD AND NORTHEASTERN LUCAS
COUNTIES WILL EXPIRE AT 130 PM EST...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will 
be allowed to expire. However, gusty winds and heavy rain are still 
possible with this thunderstorm.

A tornado watch remains in effect until 700 PM EST for northwestern
Ohio.

LAT...LON 4127 8388 4143 8360 4173 8351 4173 8345
      4172 8347 4172 8345 4173 8339 4162 8315
      4162 8342 4117 8342 4117 8388
TIME...MOT...LOC 1829Z 255DEG 51KT 4173 8296 

$$

Mottice

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 10:10 AM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Nov 5, 10:10 AM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1010 AM EST Sun Nov 5 2017

.SYNOPSIS...
A warm front across southern Ohio will lift north across the
local area today. A strong cold front will move across the area
tonight. High pressure will build over the region from the
northwest and north most of the workweek.

&&

.NEAR TERM /THROUGH MONDAY/...
Short range models are nudging the heaviest rainfall southward.
Tend to agree with this scenario and have made these changes to
the QPF. Will leave the flood watch in its current
configuration with locally heavy rainfall possible from any of
the thunderstorms. However the heaviest swath of rain looks as
if it will occur near and south of a line from Upper Sandusky to
Canton.

Still do not have a good feel on a location for the severe
threat. Southwestern portions of the County Warning Area will be
the most unstable but there will be high shear across the entire
region.

Previous Discussion...
A lot going on today as a warm front approaches from the south.
Have already seen some showers developing north of this feature
and expect an increase in coverage this morning. As the front
moves north of the region the precip may briefly end for a few
hours. The exception to this will be over NW OH where widespread
precip is likely by 18z. The precip coverage will begin to
increase elsewhere by early evening as a strong cold front
approaches. At the same time a wave aloft will move over the
region causing steep mid level lapse rates. This combined with
moist low levels, good shear and a strong upper jet will lead to
the development of strong to possibly severe storms. The
outlook for the area hasn't changed and best chances for severe
weather will be over the western half of the area. The cold
front will be a slow mover and the models continue to suggest
heavy rainfall for the entire area. Have gone ahead and issued a
flash flood watch for the entire area. If the guidance is even
close to being right much of the area will see 2 plus inches of
rain by daybreak Monday. With all of that said have gone with
near 100 pops for the entire area. The precip will end from
northwest to southeast after midnight and by 12z Monday only the
southeast end of the area will still be raining. High pressure
will quickly build in Monday and some clearing is possible...
especially in the west. Also cannot not rule out a few peaks of
sunshine today. Have left temps close to the what the earlier
forecast had. Some of the area will make it to 70 today while
readings will be seasonable on Monday.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
High pressure will spread east over the lake Erie area by Mon night
and should lead to mainly dry conditions Mon night thru Tue night.
However, there is an upper system that will drop SE into the area
that will try to induce a weak surface system that may try to
produce some patchy light rain that could change to snow by late Tue
night if the precip is still hanging around. Do to the expected dry
lower levels will keep pops for this threat slight chc or less.

Temps will be cooling as north to northeast winds prevail.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
The models start out in line with high pressure over the area on Wed
and Wed night with dry conditions. Starting Thu, the GFS is now
backing off on the next surge of colder air that has been progged to
push over the region Thu thru Fri and linger into Sat. Thus,
confidence in the forecast and potential for possible lake effect
shsn is now lower than before. Will generally stay close to
superblend guidance.

&&

.AVIATION /12Z Sunday THROUGH Thursday/...
As expected the precip activity has expanded in coverage
slightly. This first wave of precip is associated with a warm
front that will lift north across the area by midday. There
should be a brief lull in the precip before it picks up again
later this afternoon. Widespread MVFR cigs persist along with
some pockets of IFR. Suspect we may lose the IFR cigs everywhere
but TOL for a few hours. IFR and LIFR conditions will return
toward evening with the heavier and steadier precip. Most
locations will see thunder for a few hours this evening or
tonight along with heavy rain. Southerly winds could gust to 25
to 30 knots today. Winds will become northwest behind the cold
front tonight and almost due north by the end of the TAF period.

OUTLOOK...Non-VFR improving on Monday. Non-VFR possible again
Tuesday night into Wednesday.

&&

.MARINE...
Southerly downslope flow from NW PA could be near SCA levels at the
lakeshore near ERI but with fairly widespread shra and a relatively
cooler lake will keep winds at 15 to 20 knots on the adjacent lake.

The cold front still on track to move ESE across the lake tonight
with some strong to severe storms possible. Winds shift to NW then
north later tonight into Mon morning. Probably will see marginal SCA
conditions develop for a while Monday.

High pressure ridges east into the lake for Mon night thru Thu and
should result in winds staying 15 knots or less. Initially, North to
NE will be the favored direction but by later Wed and Thu the models
start to differ so confidence in direction becomes much lower.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch from 4 PM EST this afternoon through Monday
     morning for OHZ010>014-019>023-027>033-036>038-047-089.
     Flash Flood Watch through late tonight for OHZ003-006>009-017-
     018.
PA...Flash Flood Watch from 4 PM EST this afternoon through Monday
     morning for PAZ001>003.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina/Mullen
SHORT TERM...Adams
LONG TERM...Adams
AVIATION...Kubina
MARINE...Adams
Hazardous weather outlook, Nov 5, 12:10 PM EST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1210 PM EST Sun Nov 5 2017

OHZ003-006>009-017-018-061715-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-
1210 PM EST Sun Nov 5 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 511 IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010-011-019-020-027>031-036>038-047-061715-
Lorain-Cuyahoga-Huron-Medina-Wyandot-Crawford-Richland-Ashland-Wayne-
Marion-Morrow-Holmes-Knox-
1210 PM EST Sun Nov 5 2017

...TORNADO WATCH 511 IN EFFECT UNTIL 7 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
MONDAY MORNING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012>014-021>023-032-033-089-PAZ001>003-061715-
Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
1210 PM EST Sun Nov 5 2017

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH
MONDAY MORNING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Severe thunderstorms are possible this evening and tonight as a cold
front crosses the region. Damaging winds...large hail and locally
heavy rainfall are possible along with isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>146-162>166-061715-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
1210 PM EST Sun Nov 5 2017

...TORNADO WATCH 511 IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-147>149-167>169-061715-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
1210 PM EST Sun Nov 5 2017

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk for severe thunderstorms this evening and
tonight as a cold front crosses the region.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 2:08 AM ESTFlash Flood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more25 hr
Nov 5, 12:47 PM ESTSpecial Marine WarningCLE88 min
Nov 5, 1:08 PM ESTSpecial Weather StatementCLEOttawa, Sandusky67 min
Nov 5, 2:12 PM ESTSpecial Marine WarningCLE93 min
Nov 5, 2:23 PM ESTSpecial Weather StatementCLEErie67 min
Nov 5, 2:28 PM ESTTornado WarningCLEErie32 min
Nov 5, 2:42 PM ESTTornado WarningCLEErie, Lorain20 min
Nov 5, 2:52 PM ESTSpecial Marine WarningCLE113 min
Nov 5, 2:53 PM ESTSevere Thunderstorm WarningCLEHancock, Sandusky, Seneca, Wood67 min
Nov 5, 3:11 PM ESTAreal Flood WarningCLESandusky, Wood6 hr
Nov 5, 3:13 PM ESTSevere Thunderstorm WarningCLEOttawa, Sandusky, Wood47 min
Nov 5, 3:22 PM ESTSmall Craft AdvisoryCLE24 hr
Nov 5, 3:44 PM ESTSpecial Marine WarningCLE91 min
Nov 5, 3:45 PM ESTSpecial Marine WarningCLE2 hr
Nov 5, 3:50 PM ESTSpecial Weather StatementCLEOttawa55 min
Nov 5, 4:01 PM ESTSevere Thunderstorm WarningCLEHancock, Wood, Wyandot30 min
Nov 5, 4:18 PM ESTSevere Thunderstorm WarningCLECrawford, Marion, Seneca, Wyandot57 min
Nov 5, 4:43 PM ESTSpecial Marine WarningCLE92 min
Nov 5, 4:43 PM ESTSevere Thunderstorm WarningCLESandusky22 min
Nov 5, 4:51 PM ESTSevere Thunderstorm WarningCLEAshland, Crawford, Morrow, Richland54 min
Nov 5, 4:51 PM ESTSevere Thunderstorm WarningCLEErie, Huron, Lorain, Sandusky, Seneca54 min
Nov 5, 4:52 PM ESTAreal Flood WarningCLEErie3 hr
Nov 5, 4:58 PM ESTTornado WarningCLEHuron, Seneca32 min
Nov 5, 5:29 PM ESTSevere Thunderstorm WarningCLEHolmes, Wayne46 min
Nov 5, 5:31 PM ESTSevere Thunderstorm WarningCLECuyahoga, Lorain, Medina43 min
Nov 5, 5:34 PM ESTTornado WarningCLEAshland, Wayne26 min
Nov 5, 5:45 PM ESTSpecial Marine WarningCLE90 min
Nov 5, 5:48 PM ESTAreal Flood WarningCLECuyahoga, Lorain3 hr
Nov 5, 5:51 PM ESTTornado WarningCLECuyahoga14 min
Nov 5, 6:02 PM ESTSevere Thunderstorm WarningCLEPortage, Stark, Summit43 min
Nov 5, 6:03 PM ESTSevere Thunderstorm WarningCLECuyahoga18 min
Nov 5, 6:18 PM ESTSevere Thunderstorm WarningCLEGeauga23 min
Nov 5, 6:28 PM ESTSevere Thunderstorm WarningCLEAshtabula, Trumbull39 min
Nov 5, 6:42 PM ESTSevere Thunderstorm WarningCLEMahoning28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.